Alert archive / Iowa / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 83, NWS Quad Cities, IA

June 5, 2020Buchanan County, Delaware County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 5, 2020, 12:38 AM CDT for Buchanan County, Delaware County, Iowa. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2020, 12:38 AM CDT (05:38 UTC)
Expired
Jun 5, 2020, 1:30 AM CDT
In force
52 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Buchanan County, IA, Delaware County, IA

The radar

The Quad Cities radar (KDVN), 142 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2020-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1495 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2020-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1495 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1653 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

201 
WUUS53 KDVN 050538
SVRDVN
IAC019-055-050630-
/O.NEW.KDVN.SV.W.0083.200605T0538Z-200605T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
1238 AM CDT Fri Jun 5 2020

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Northeastern Buchanan County in northeastern Iowa...
  Northwestern Delaware County in northeastern Iowa...

* Until 130 AM CDT.

* At 1237 AM CDT, a severe thunderstorm was located over Stanley, or
  near Oelwein, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Winthrop, Hazleton, Lamont, Aurora, Dundee, Stanley, Winthrop Golf
  Course, Backbone State Park, Jakway Park, Fontana County Park and
  Fontana Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4260 9149 4240 9173 4261 9199 4264 9195
      4265 9159
TIME...MOT...LOC 0537Z 306DEG 17KT 4263 9183 

HAIL...1.00IN
WIND...60MPH
 
$$

Uttech
3 follow-up statements
818 
WWUS53 KDVN 050547
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1247 AM CDT Fri Jun 5 2020

IAC019-055-050630-
/O.CON.KDVN.SV.W.0083.000000T0000Z-200605T0630Z/
Buchanan IA-Delaware IA-
1247 AM CDT Fri Jun 5 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN BUCHANAN AND NORTHWESTERN DELAWARE COUNTIES...

At 1247 AM CDT, a severe thunderstorm was located near Aurora, or 10
miles northeast of Independence, moving southeast at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Winthrop, Lamont, Aurora, Dundee, Stanley, Winthrop Golf Course,
Backbone State Park and Jakway Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4260 9149 4240 9173 4253 9189 4264 9185
      4265 9159
TIME...MOT...LOC 0547Z 307DEG 20KT 4258 9174 

HAIL...<.75IN
WIND...60MPH
 
$$

Uttech
944 
WWUS53 KDVN 050603
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
103 AM CDT Fri Jun 5 2020

IAC019-055-050630-
/O.CON.KDVN.SV.W.0083.000000T0000Z-200605T0630Z/
Buchanan IA-Delaware IA-
103 AM CDT Fri Jun 5 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN BUCHANAN AND NORTHWESTERN DELAWARE COUNTIES...

At 103 AM CDT, a severe thunderstorm was located near Lamont, or 10
miles west of Manchester, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Winthrop, Lamont, Aurora, Dundee, Winthrop Golf Course, Backbone
State Park and Jakway Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4260 9149 4240 9173 4247 9181 4264 9175
      4265 9159
TIME...MOT...LOC 0603Z 294DEG 21KT 4254 9164 

HAIL...0.75IN
WIND...60MPH
 
$$

Uttech
532 
WWUS53 KDVN 050614
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
114 AM CDT Fri Jun 5 2020

IAC019-055-050630-
/O.CON.KDVN.SV.W.0083.000000T0000Z-200605T0630Z/
Buchanan IA-Delaware IA-
114 AM CDT Fri Jun 5 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN BUCHANAN AND NORTHWESTERN DELAWARE COUNTIES...

At 113 AM CDT, a severe thunderstorm was located over Masonville, or
near Manchester, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Winthrop, Lamont, Dundee and Winthrop Golf Course. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4245 9175 4262 9168 4261 9161 4258 9151
      4243 9170
TIME...MOT...LOC 0613Z 306DEG 17KT 4251 9158 

HAIL...1.00IN
WIND...60MPH
 
$$

Uttech

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:40 PM CDT, 6 hours 58 minutes earlier.

Area forecast discussion, Jun 4, 5:40 PM CDT, 6 hours 58 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
540 PM CDT Thu Jun 4 2020

...00Z AVIATION UPDATE...

.SYNOPSIS...
Issued at 241 PM CDT Thu Jun 4 2020

Another day with interesting boundary interactions seen on radar
and satellite that are more typical of summer. A slow moving
storm this morning in Iowa county dropped 3-5 inches of rain just
east of Williamsburg, in a short amount of time and prompted a
flash flood warning. This storm pushed out a boundary north and
caused another line of storms to develop early this afternoon near
a 925mb dewpoint gradient.

Widespread low to mid 80s, with dewpoints once again in the upper
60s and lower 70s were seen at 2pm this afternoon. At the surface,
a stationary boundary has set up along or just to the south of
highway 20 with storms starting to fire along it. Looking aloft,
a subtle shortwave was traversing across southern MN, with
another stronger wave over southern MT.

&&

.SHORT TERM...(This Evening through Friday)
ISSUED AT 241 PM CDT Thu Jun 4 2020

Key Message:

1) Pulse type showers and storms will be possible late this
afternoon and evening, with a marginal severe threat. Better
chances of storms appear to be north of highway 30 this afternoon
and evening.

While we have abundant CAPE and moisture, there is little deep
layer shear for storms to work with and thus expect quick development
in any storm before it quickly collapses on itself. Heavy rain
and occasional lightning will the main threats, with perhaps some
small hail. 12z HREF progs show good probabilities for storms to
produce >1"/hr rain rates and could cause some flooding concerns,
especially in areas that have received a lot of rain in past few
days. Fortunately, model soundings and SPC mesoanalysis page shows
850-300mb mean winds a little higher than yesterday, so
anticipate some quicker movement with any storm that develops.
Again these storms are expected to remain north of highway 30 this
evening before dissipating around sunset.

Tonight:
Another wave in the semi-zonal flow aloft near the NE/SD border
will cause showers and thunderstorms to develop and track east
across Iowa. Many models show this complex of storms weakening
before they reach the western border of the CWA. In any case, the
better chances of rain will be in the western and southwest
portions of the CWA overnight tonight. Increasing clouds and
southerly winds will make for another mild night, with lows
dropping into the upper 60s.

.LONG TERM...(Friday Night through Thursday)
ISSUED AT 241 PM CDT Thu Jun 4 2020

Little change to the long term forecast this time around.  Large
scale ridging keeps us in diurnally driven convection through the
weekend. Into next week, moisture from Cristobal will make its
way north ahead of a wave moving through the flow. This will be
the next real chance for organized convection across the area.

Previous Discussion:

Key Messages:

1) Showers/storms possible with a front Friday.

2) Dry and quiet weather expected for the weekend into Monday.

3) Eyes on the tropics for mid-week.

Friday...

Long range CAMs are a bit of a mixed bag on how storms will evolve
at the beginning of the period (should be no surprise especially
given yesterday). What bears watching right now is that there
appears to be some consistency in bringing a MCS from southern
Minnesota and northeast Iowa across the area ahead of a 500 hPa
impulse exiting from the Dakotas. This looks to track southeast as
flow switches to the northwest and the complex follows an
established northeast to southwest MUCAPE gradient. It is expected
to impact parts of eastern Iowa and northwest Illinois before it
gradually weakens during the mid-morning as we lose additional
forcing from the LLJ.

There is some potential for storms to be strong as they take
advantage of steepening mid-level lapse rates ahead of the
shortwave, which are forecast to be near 7-8 C/km (leading the
MUCAPE values around 1000-2000 J/KG). This would result in some hail
potential with the strongest storms. Some strong wind gusts will
also be possible with dry air intrusions aloft. SPC currently has a
marginal to slight risk in place across the area for this reason.

We should see a break in precipitation by late morning and midday
before a cold front arrives during the late afternoon and evening.
There is some potential for showers and storms to refire as the
front passes, but coverage will be fairly scattered as there is
little support aloft. The severe weather threat across our area is
low with modest shear, but any storm that develops may have the
potential to produce small hail and strong brief wind gusts.

Saturday through Monday...

Cold front will pass through the area and will settle to our south
through the weekend as surface high pressure builds across the area.
Aloft, ridging will build in and effectively push the jet stream
into the upper Mississippi River Valley and take any storms with it.
This will leave us under dry and pleasant conditions with a mix of
sun and clouds. Afternoon highs in the upper 70s to low 80s, and
overnight lows in the upper 50s to mid 60s are expected, with
dewpoints generally in the mid 50s or lower. By Monday, the surface
high will progress east of the Great Lakes, allowing southerly flow
to return to the area. Afternoon highs should rise back into the mid
to upper 80s.

Monday Night on...

Eyes will then turn to the south as we watch the evolution of
Cristobal. Sunday morning, guidance shows the tropical system
centered just south of Louisiana with the 500 hPa high pressure
centered over Missouri, effectively creating a rex block across the
central U.S. (which will be giving us the nice weekend weather).
This will be short lived as Cristobal looks to start phasing with an
approaching long wave trough moving across the Rockies. The
GFS/ECMWF are is good agreement of bringing its remnants across the
Great Plains into the Midwest, bringing plentiful moisture and
copious amounts of rainfall to the area. Meanwhile, the Canadian is
somewhat more optimistic and keeps the system more into the Gulf
States, keeping us mainly dry for the period.

Temperatures will be highly dependent on where the remnants of the
tropical system pass. For now, a blended solution advertises highs
in the mid to upper 80s Tuesday, with highs in the 70s by mid-week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
ISSUED AT 535 PM CDT Thu Jun 4 2020

Widely scattered TSRA will be found through this evening. MVFR to
IFR conditions (mainly for visibility) are expected with the
activity, along with gusty winds. Limited coverage precludes any
mention, and will just monitor radar and amend to include if
needed with DBQ most susceptible to this activity. Late tonight
into early Friday AM there is a chance for additional TSRA to move
across portions of the area from our northwest. But, considerable
uncertainty in CAMs on this potential thus for now have left out
any mention and monitor trends as well. Outside of TSRA anticipate
VFR conditions.

&&

.HYDROLOGY...
Issued at 241 PM CDT Thu Jun 4 2020

Widespread heavy rain does not look likely the next few days.
Chances for changes in river forecast will come from any localized
heavy rain from thunderstorms that will be difficult to forecast
this far out.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Gross
SHORT TERM...Gross
LONG TERM...Gibbs/Speck
AVIATION...McClure
HYDROLOGY...Gibbs
Hazardous weather outlook, Jun 4, 3:06 PM CDT, 9 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
306 PM CDT Thu Jun 4 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-052015-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
306 PM CDT Thu Jun 4 2020

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered showers and isolated thunderstorms will be possible
along and north of highway 30 late this afternoon and evening.
Later tonight, strong to severe thunderstorms in northwest Iowa
will move towards the outlook area after midnight.

The storm prediction center is forecasting a slight risk for
severe storms over Iowa, with a marginal risk over much of eastern
Iowa and northwest Illinois and Missouri. The main risk from
storms will be torrential rainfall, but damaging winds and large
hail will be possible after midnight.

Area rivers are experiencing flooding. Please see the latest
Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A few thunderstorms will be possible across the area Friday morning
before dissipating by midday. Some storms may be strong to severe,
with large hail, damaging winds and heavy rain the primary threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening and overnight.

In the hours before

Local storm report, Jun 4, 11:26 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1126 PM CDT THU JUN 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     VINTON                  42.16N 92.02W
06/04/2020                   BENTON             IA   BROADCAST MEDIA

            LARGE TREE BRANCH DOWN.

&&
Local storm report, Jun 4, 11:29 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1129 PM CDT THU JUN 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     VINTON                  42.16N 92.02W
06/04/2020                   BENTON             IA   BROADCAST MEDIA

            LARGE TREE BRANCH BLOWN THROUGH A ROOF ON A
            SHED.

&&

12
Special weather statement, Jun 4, 11:31 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1131 PM CDT Thu Jun 4 2020

ILC073-050445-
Henry-
1131 PM CDT Thu Jun 4 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HENRY COUNTY UNTIL
1145 PM CDT...

At 1130 PM CDT, a strong thunderstorm was located near Altona, or 7
miles south of Cambridge, moving southeast at 20 mph.

Wind gusts of 50 to 55 mph and half inch hail are possible with this
storm.

Locations impacted include...
Cambridge, Galva, Bishop Hill, Nekoma and Ulah.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

LAT...LON 4115 9028 4122 9031 4132 9012 4115 8996
TIME...MOT...LOC 0430Z 333DEG 16KT 4120 9016

McClure
Local storm report, Jun 4, 11:48 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1148 PM CDT THU JUN 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     FLASH FLOOD      1 SW BETTENDORF         41.55N 90.49W
06/04/2020                   SCOTT              IA   LAW ENFORCEMENT

            6 TO 8 INCHES OF WATER COVERING THE
            INTERSECTION AT MIDDLE ROAD AND STAFFORD
            BOULEVARD.

1015 PM     TSTM WND GST     1 NNW DAVENPORT         41.57N 90.61W
06/04/2020  E60 MPH          SCOTT              IA   TRAINED SPOTTER

            TORRENTIAL RAINFALL ALSO REPORTED.

1015 PM     TSTM WND DMG     1 NNE DAVENPORT         41.56N 90.60W
06/04/2020                   SCOTT              IA   PUBLIC

            REPORT OF TREES BLOWN DOWN.

1003 PM     TSTM WND DMG     3 SE DAVENPORT          41.54N 90.56W
06/04/2020                   SCOTT              IA   LAW ENFORCEMENT

            LARGE TREE DOWN OVER THE ROAD AT ARLINGTON
            AVENUE AND E 15TH ST DAVENPORT.

0958 PM     TSTM WND GST     DAVENPORT AIRPORT       41.61N 90.58W
06/04/2020  M61 MPH          SCOTT              IA   OFFICIAL NWS OBS

            61 MPH GUST MEASURED ON ASOS. 45 MPH
            SUSTAINED.

0945 PM     TSTM WND GST     DONAHUE                 41.70N 90.68W
06/04/2020  E65 MPH          SCOTT              IA   TRAINED SPOTTER

            ESTIMATED HIGH WIND GUST. HEAVY RAIN
            REPORTED TO BE BLOWING SIDEWAYS.

0946 PM     FLASH FLOOD      4 WNW SWEETLAND CENTER  41.52N 91.04W
06/04/2020                   MUSCATINE          IA   PUBLIC

            WATER FLOWING OVER HIGHWAY 38.

0912 PM     HEAVY RAIN       4 N ATALISSA            41.63N 91.16W
06/04/2020  M4.10 INCH       CEDAR              IA   PUBLIC

            4.1 INCHES OF RAIN REPORTED TO FALL DURING
            THE PAST HOUR AND A HALF.

0905 PM     TSTM WND DMG     TIPTON                  41.77N 91.13W
06/04/2020                   CEDAR              IA   911 CALL CENTER

            REPORTS OF A FEW TREES BLOWN DOWN ACROSS
            ROADS IN TOWN.

0645 PM     TSTM WND DMG     VINTON                  42.16N 92.02W
06/04/2020                   BENTON             IA   BROADCAST MEDIA

            LARGE TREE BRANCH DOWN.

&&

12
Special weather statement, Jun 5, 12:06 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1206 AM CDT Fri Jun 5 2020

ILC015-195-IAC045-050545-
Whiteside-Carroll-Clinton-
1206 AM CDT Fri Jun 5 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WHITESIDE...
SOUTHEASTERN CARROLL AND NORTHEASTERN CLINTON COUNTIES UNTIL 1245 AM
CDT...

At 1205 AM CDT, a strong thunderstorm was located over Argo Fay, or 8
miles south of Mount Carroll, moving southeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Sterling, Rock Falls, Mount Carroll, Savanna, Milledgeville,
Fairhaven, Chadwick, Coleta, Emerson, Argo Fay, Ustick, Thomson,
Round Grove, Wacker, Ideal, Carroll County Fairgrounds, Penrose,
Malvern, Como and White Pigeon.

This includes Interstate 88 between mile markers 33 and 41.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4169 8976 4200 9021 4203 9017 4203 9016
      4204 9016 4213 9006 4198 8969 4193 8969
      4193 8963 4180 8963
TIME...MOT...LOC 0505Z 305DEG 26KT 4197 9000

Uttech
Special weather statement, Jun 5, 12:08 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1208 AM CDT Fri Jun 5 2020

IAC019-055-050600-
Buchanan-Delaware-
1208 AM CDT Fri Jun 5 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUCHANAN AND
NORTHWESTERN DELAWARE COUNTIES UNTIL 100 AM CDT...

At 1207 AM CDT, a strong thunderstorm was located over Aurora, or 9
miles southeast of Oelwein, moving east at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Lamont, Aurora, Dundee, Stanley, Jakway Park and Backbone State Park.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4264 9150 4251 9151 4254 9183 4264 9186
TIME...MOT...LOC 0507Z 267DEG 15KT 4260 9176

Uttech

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:20 PM CDTSpecial Weather StatementDVNLinn25 min
Jun 4, 7:40 PM CDTSpecial Weather StatementDVNCedar35 min
Jun 4, 8:13 PM CDTSpecial Weather StatementDVNCedar32 min
Jun 4, 8:16 PM CDTFlash Flood WarningDVNCedar, Muscatine3 hr
Jun 4, 9:01 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Scott44 min
Jun 4, 9:11 PM CDTSevere Thunderstorm WarningDVNCedar, Muscatine, Scott49 min
Jun 4, 9:40 PM CDTSevere Thunderstorm WarningDVNScott50 min
Jun 4, 9:41 PM CDTFlash Flood WarningDVNMuscatine97 min
Jun 4, 9:56 PM CDTSevere Thunderstorm WarningDVNMuscatine, Scott49 min
Jun 4, 10:11 PM CDTSevere Thunderstorm WarningDVNScott49 min
Jun 4, 10:17 PM CDTFlash Flood WarningDVNScott119 min
Jun 5, 12:08 AM CDTSpecial Weather StatementDVNBuchanan52 min
Jun 5, 1:12 AM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware48 min
Jun 5, 2:38 AM CDTSpecial Weather StatementDVNDelaware37 min
Jun 5, 6:18 AM CDTSpecial Weather StatementDVNIowa42 min
Jun 5, 6:35 AM CDTSpecial Weather StatementDVNKeokuk40 min
Jun 5, 6:44 AM CDTSpecial Weather StatementDVNVan Buren46 min
Jun 5, 7:06 AM CDTSpecial Weather StatementDVNKeokuk, Washington114 min
Jun 5, 7:21 AM CDTSpecial Weather StatementDVNHenry39 min
Jun 5, 7:27 AM CDTSevere Thunderstorm WarningDVNHenry, Washington34 min
Jun 5, 7:43 AM CDTSevere Thunderstorm WarningDVNDes Moines32 min
Jun 5, 10:36 AM CDTRiver Flood WarningDVNLouisa4 days

Nearby

Severe Thunderstorm Warnings in Iowa, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.